Alert archive / Texas / Small Craft Advisories in 2012
Small Craft Advisory 43, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Sep 29, 2012, 4:06 AM CDT. It took effect at Sep 29, 2012, 10:00 PM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2012, 4:06 AM CDT (09:06 UTC)
- In effect from
- Sep 29, 2012, 10:00 PM CDT
- Expired
- Sep 30, 2012, 7:00 PM CDT
- In force
- 21 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted, in the capitals the NWS used until 2016.
346 WHUS74 KBRO 290906 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 406 AM CDT SAT SEP 29 2012 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED THIS WEEKEND... .A COLD FRONT IS EXPECTED TO APPROACH FROM THE WEST AND PASS THROUGH THE LOWER TEXAS COASTAL WATERS DURING THIS WEEKEND. WINDS AND SEAS WILL INCREASE IN THE WAKE OF THE FRONT...AND A SMALL CRAFT ADVISORY HAS BEEN POSTED FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE. GMZ150-155-170-175-291700- /O.NEW.KBRO.SC.Y.0043.120930T0300Z-121001T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 406 AM CDT SAT SEP 29 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM CDT SUNDAY. * WINDS: WEST TO NORTHWEST WINDS OF 15 TO 25 KNOTS WILL DEVELOP THIS EVENING AND PREVAIL THROUGH AT LEAST SUNDAY EVENING IN THE WAKE OF THE COLD FRONT. * WAVES: SEAS OF 4 TO 7 FEET ARE LIKELY IN RESPONSE TO THE STRONG WINDS FROM THE WEST AND NORTHWEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT ...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
4 follow-up statements
238 WHUS74 KBRO 291556 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1056 AM CDT SAT SEP 29 2012 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED THIS WEEKEND... .A COLD FRONT IS EXPECTED TO APPROACH FROM THE WEST AND MOVE OFF THE LOWER TEXAS COAST THIS EVENING. WINDS AND SEAS WILL INCREASE IN THE WAKE OF THE FRONT...AND A SMALL CRAFT ADVISORY HAS BEEN POSTED FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE. GMZ150-155-170-175-300000- /O.CON.KBRO.SC.Y.0043.120930T0300Z-121001T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1056 AM CDT SAT SEP 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM CDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM CDT SUNDAY. * WINDS: WEST TO NORTHWEST WINDS OF 15 TO 25 KNOTS WILL DEVELOP THIS EVENING AND TURN TOWARDS THE NORTH SUNDAY INTO SUNDAY EVENING IN THE WAKE OF THE COLD FRONT. * WAVES: SEAS OF 5 TO 8 FEET ARE LIKELY IN RESPONSE TO THE STRONG WINDS FROM THE WEST AND NORTHWEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT ...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
320 WHUS74 KBRO 292357 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 657 PM CDT SAT SEP 29 2012 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED THIS WEEKEND... .A COLD FRONT WILL APPROACH FROM THE WEST AND MOVE OFF THE LOWER TEXAS COAST THIS EVENING. WINDS AND SEAS WILL INCREASE IN THE WAKE OF THE FRONT...AND A SMALL CRAFT ADVISORY HAS BEEN POSTED FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE. GMZ150-155-170-175-300915- /O.CON.KBRO.SC.Y.0043.120930T0300Z-121001T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 657 PM CDT SAT SEP 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM CDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM CDT SUNDAY. * WINDS: WEST TO NORTHWEST WINDS OF 15 TO 25 KNOTS WILL DEVELOP THIS EVENING AND TURN TOWARDS THE NORTH SUNDAY INTO SUNDAY EVENING IN THE WAKE OF THE COLD FRONT. * WAVES: SEAS OF 5 TO 8 FEET ARE LIKELY IN RESPONSE TO THE STRONG WINDS FROM THE WEST AND NORTHWEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT ...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
736 WHUS74 KBRO 300856 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 356 AM CDT SUN SEP 30 2012 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED SUNDAY... .A COLD FRONT MOVED OFF THE LOWER TEXAS COAST EARLY SUNDAY MORNING. THE WINDS AND SEAS IN THE WAKE OF THIS FRONT WILL INCREASE AND A SMALL CRAFT ADVISORY HAS BEEN POSTED FOR THE LOWER TEXAS GULF WATERS THROUGH THIS EVENING. GMZ150-155-170-175-301700- /O.CON.KBRO.SC.Y.0043.000000T0000Z-121001T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 356 AM CDT SUN SEP 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: WEST TO NORTHWEST WINDS OF 20 TO 25 KNOTS WILL CONTINUE THIS MORNING ACROSS THE LOWER TEXAS GULF WATERS AND WILL PERSIST THROUGHOUT SUNDAY EVENING IN THE WAKE OF THE COLD FRONT PASSAGE EARLY SUNDAY MORNING. * WAVES: SEAS OF 5 TO 7 FEET ARE LIKELY IN RESPONSE TO THE STRONGER WEST TO NORTHWEST WINDS. THE GULF SWELLS WILL START TO WEAKEN SUNDAY NIGHT INTO MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT ...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
841 WHUS74 KBRO 301550 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1050 AM CDT SUN SEP 30 2012 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED SUNDAY... .A COLD FRONT WHICH MOVED ACROSS THE LOWER TEXAS COAST EARLIER TODAY HAS EXIT THE AREA AS A SURFACE LOW PRESSURE OVER THE NORTHERN GULF CONTINUES TO MOVE EAST. STRONG PRESSURE GRADIENT ALONG THE LOWER TEXAS GULF WILL KEEP THE VALLEY UNDER A STRONG NORTHWEST FLOW. A SMALL CRAFT ADVISORY WILL CONTINUE THROUGH THE EARLY EVENING HOURS. GMZ150-155-170-175-010000- /O.CON.KBRO.SC.Y.0043.000000T0000Z-121001T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1050 AM CDT SUN SEP 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: WEST TO NORTHWEST WINDS OF 20 TO 25 KNOTS WILL CONTINUE TODAY ACROSS THE LOWER TEXAS GULF WATERS AND WILL PERSIST THROUGHOUT SUNDAY EVENING. * WAVES: SEAS OF 5 TO 7 FEET ARE LIKELY IN RESPONSE TO THE STRONGER NORTHWEST WINDS. THE GULF SWELLS WILL START TO WEAKEN SUNDAY NIGHT INTO MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT ...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Sep 29, 12:44 AM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Sep 29, 12:44 AM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1244 AM CDT SAT SEP 29 2012 .DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. && .AVIATION...SHOWERS TRANSITIONING FROM THE GULF OF MEXICO TO THE INLAND PORTIONS OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY WILL AFFECT THE AERODROMES OVERNIGHT. TOMORROW...THE SLOW APPROACH OF A COLD FRONT WILL GENERATE SHOWERS AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING HOURS. && .PREV DISCUSSION... /ISSUED 602 PM CDT FRI SEP 28 2012/ DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. AVIATION...PRECIPITATION IS WINDING DOWN WITH DECREASING TREND CONTINUING THROUGH THE EVENING HOURS. EXPECT WINDS TO DECREASE UNDER 12 KNOTS FROM THE SOUTHEAST THROUGH THE OVERNIGHT HOURS. THINK A SHOWER OR TWO IS POSSIBLE TOWARDS MORNING BUT COVERAGE TOO ISOLATED TO PLACE IN TAFS. TOWARDS MID MORNING...BUSINESS WILL BEGIN TO PICK UP AS LOW PRESSURE SYSTEM GETS CLOSER TO THE REGION. WITH PLENTY OF MOISTURE OVER THE AREA...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION. DURING THE AFTERNOON HOURS...A COLD FRONT AND SQUALL LINE WILL SWEEP THROUGH THE AREA AND AFFECT THE TERMINALS. CONFIDENCE IS REASONABLE ENOUGH TO USE A PREDOMINATE GROUP AT THE END OF THE TAF PERIOD FOR TSRA. WINDS WILL BE GUSTY AT THE TAF SITES BY LATE MORNING. PREV DISCUSSION... /ISSUED 226 PM CDT FRI SEP 28 2012/ .HOPEFUL RAIN BUT WILL IT BE HELPFUL BEYOND THE WEEKEND... SHORT TERM /THIS AFTERNOON THROUGH SATURDAY NIGHT/...BIG PICTURE CONTINUES TO ADVERTISE COMPLEX PATTERN OF MULTIPLE EVENTS. SIMPLIFIED...THAT MEANS MORE WELCOME RAINS THIS AFTERNOON ACROSS THE LOWER AND MID VALLEY NORTH TO THE RANCH LANDS...A GOOD SHOT OF REDEVELOPMENT FROM THE RIO GRANDE PLAINS THROUGH THE RANCHES LATER TONIGHT INTO EARLY SATURDAY...AND A FINALE OF AN ACCELERATING SQUALL LINE WITH VERY HEAVY...BUT BRIEF...RAINS FROM LATE SATURDAY AFTERNOON THROUGH MID EVENING SATURDAY NIGHT. THE GOOD NEWS IS ANY RAIN AT ALL. THE NOT-SO-GOOD-NEWS IS FADING HOPES FOR ENOUGH RAIN TO BRING SEPTEMBER VALUES TOWARD THEIR MONTHLY AVERAGES...WHICH RANGE FROM JUST UNDER 4 INCHES ACROSS THE RIO GRANDE PLAINS TO AROUND 6 INCHES NEAR THE COAST. AS FOR CRITICAL IMPACTS...THE MAIN THING WILL BE NUISANCE URBAN FLOODING WITH EACH LARGER SHOWER/STORM GIVEN THE EFFICIENCY OF TORRENTIAL RAIN PRODUCTION IN THE LOW AND MID LEVELS. FOR THE VALLEY...WELL AWAY FROM THE MAIN "HEAVY" LIFTING AREA OF THE DEVELOPING LOW PRESSURE SYSTEM...THAT WILL CONTINUE THIS AFTERNOON BEFORE ENDING TOWARD SUNSET...THEN RESUME IN A SCATTERED FASHION SATURDAY MORNING WITH THE BEST CHANCE FOR BRIEFING BLINDING RAINS WITH THE SQUALL LINE. NOT EXPECTING ANY FLASH FLOODING AS CELLS IN EVERY CASE WILL BE SCOOTING BY. FOR THE REST OF THE AFTERNOON...WILL KEEP POCKET OF NUMEROUS SHOWERS/STORMS ACROSS INLAND AREAS AND HAVE EXTENDED ALONG/NEAR THE COAST THROUGH 4 PM FOR WHAT APPEARS TO BE A CONVERGENCE BAND TH AT/S KEEPING ACTION GOING AND MAKING FOR A ROTTEN BEACH DAY AT SOUTH PADRE...AND NOT MUCH BETTER ACROSS THE LOWER LAGUNA MADRE. WITH THE PRECIP AND CLOUD COVER HAVE TRIED TO MATCH TEMPERATURE TRENDS...AND DROPPED VALUES INTO THE LOW TO MID 80S BETWEEN THE CELLS KEEPING AROUND 90 ONLY ACROSS THE UPPER VALLEY AND RIO GRANDE PLAINS. FOR TONIGHT...AS CONVERGENT BAND DISSIPATES AND DIURNAL ASSISTANCE ABATES HAVE DROPPED CHANCES BACK INTO THE ISOLATED/SLIGHT CHANCE RANGE FOR ALL BUT THE FAR NORTHERN RIO GRANDE PLAINS/RANCH LAND AREA WHICH MAY FEEL SOME OF THE BETTER DYNAMICS AND EVEN DEEPER TROPICAL MOISTURE SURGING UP AND OVER THE DEPARTING UPPER LEVEL RIDGE. THE WARMER/HUMID CONDITIONS OVER THE GULF WILL AID CONTINUING SCATTERED ACTIVITY THROUGH EVENING. AFTER MIDNIGHT...THE NORTHERN TIER IS CLOSER TO THE EDGE OF THE BEST LOW LEVEL JET AND ISENTROPIC LIFT...SO HAVE BROUGHT NUMEROUS MENTION BACK INTO THE FORECAST WITH A BAND OF SCATTERED SHOWERS ACROSS THE REMAINING RANCH LANDS AND ISOLATED FOR MOST OF THE RGV. GIVEN THE RICH MOIST AIR MASS...JUST A SPIT OF CONVERGENCE CAN TRIGGER AN ISOLATED MEASURABLE SHOWER SIMILAR TO WHAT HAPPENED EARLY THIS MORNING. ON SATURDAY...THE SURFACE LOW TRACKS ACROSS THE SOUTH TEXAS PLAINS AND SHOULD INTENSIFY A BIT AS IT MOVES TOWARD THE COASTAL BEND BY EARLY EVENING. LATEST GFS HAS BACKED OFF INTENSITY A FEW MILLIBARS BUT BELIEVE SLIGHTLY STRONGER SYSTEM IS MORE LIKELY AS WITH PREVIOUS RUNS SIMPLY DUE TO INJECTION OF AMPLE TROPICAL MOISTURE PLUMES FROM TS/TD NORMAN AND PASSAGE OF FAIRLY VIGOROUS 500 MB VORTICITY MAXIMUM...GIVING MORE THAN ENOUGH LATENT HEAT POTENTIAL IN ADDITION TO DIURNAL PRESSURE FALLS. AS THE SYSTEM INTENSIFIES...LOW LEVEL SOUTHERLY INFLOW WILL BRING GUSTINESS BY LATE MORNING. AT THE SAME TIME...SOME VEERING DEVELOPS BY LATE MORNING/EARLY AFTERNOON AND WILL NEED TO CLOSELY WATCH DISCRETE CELLS FOR QUICK SPIN-UP MESOCYCLONES AND POSSIBLE SMALL TORNADOES. OTHERWISE...WHERE/WHEN RAIN DOESN'T FALL THE INFLOW WILL PUMP VERY HUMID CONDITIONS ACROSS THE VALLEY...AND ANY SUNSHINE WILL ADD TO THE OPPRESSIVE FEEL OF THE AIR WITH HEAT INDEX NEARING THE CENTURY MARK. BY LATE AFTERNOON...THE SQUALL LINE SHOULD DEVELOP ACROSS THE UPPER VALLEY AND BEGIN ACCELERATING TOWARD THE COAST. THE CLASH OF AIR MASSES WILL ENSURE A BRIEF PERIOD OF TORRENTIAL...IF NOT BLINDING...RAINFALL WHICH COULD DROP A QUICK 1 TO 2 INCHES BEFORE SURGING EAST. THE GFS HAS A GOOD BEAD ON THE ACCELERATION...PUSHED BY INCREASING WEST/NORTHWEST FLOW ALOFT AND MOMENTUM FROM THE LINE ITSELF...AND EXPECT ACTIVITY TO CLEAR THE COAST NO LATER THAN 9/10 PM AND THE ENTIRE WATERS BEFORE MIDNIGHT. BEHIND THE LINE...SKIES SHOULD REMAIN MOSTLY CLOUDY AS INVERSION AND REMNANT SURFACE MOISTURE CONTINUE DESPITE INCREASING WEST NORTHWEST FLOW. THE CLOUDS AND MOISTURE...AS WELL AS LACK OF THICKNESS/850 MB TEMPERATURE FALL...SHOULD KEEP TEMPERATURES IN THE SLIGHTLY LESS SOUPY 70S BEFORE DRIER AIR SURGES IN MORE DEFINITIVELY ON SUNDAY. LONG TERM /SUNDAY THROUGH FRIDAY/...THE LONG TERM STARTS OFF MILD AND BREEZY AS A PACIFIC COLD FRONT WILL BE WELL EAST OF THE COAST AND SURFACE LOW PRESSURE STRENGTHENS TO OUR NORTHEAST. THE STRONGEST NORTHERLY WIND OF THE EARLY FALL SEASON IS EXPECTED AS PRESSURE GRADIENT TIGHTENS IN WAKE OF THE FRONT AND MID LEVEL TROUGH DEEPENS OVER THE LOWER MISSISSIPPI VALLEY. MID LEVEL TROUGH TO REMAIN OVER THE MISS VALLEY AS HIGH PRESSURE BUILDS ALONG THE WEST COAST. THIS WILL PROVIDE DEEP SOUTH TEXAS WITH A DEEP NORTHERLY FLOW THROUGH AT LEAST TUESDAY. DRY AIR TO STEADILY INFILTRATE THE CWA WITH SOMEWHAT COOLER AIR TO SETTLE INTO THE REGION. WEAK DISTURBANCES ON THE BACK SIDE OF THE TROUGH AND COOLER AIR ALOFT TO KEEP SOME CLOUDS IN THE FORECAST ESPECIALLY DURING THE DAYTIME WITH DIFFERENTIAL HEATING MIXES THE RESIDUAL MOISTURE IN THE BOUNDARY LAYER. DAYTIME HIGHS SUNDAY AND MONDAY TO TREND BELOW NORMAL WITH MONDAY THE COOLEST DAY. SOME RECOVERY TUESDAY AND WEDNESDAY AS THE INFLUENCE OF THE TROUGH WEAKENS. OVERNIGHT LOWS BECOMING COMFORTABLE WITH MONDAY THROUGH WEDNESDAY MORNING 5 TO 8 DEGREES BELOW SEASONAL NORMALS MAYBE A FEW DEGREES COOLER ONCE WE REALIZE HOW MUCH DRIER AIR WORKS ITS WAY SOUTH. MEDIUM RANGE GUIDANCE DIFFERED BY A FEW DEGREES SO A BLEND WAS UTILIZED. THURSDAY AND FRIDAY...TRENDING FOR TRANSITION HOWEVER MED RANGE MODELS BEGIN TO DIVERGE. GFS SHOWING A MODEST COLD FRONT WORKING SOUTH INTO NORTH TEXAS THURSDAY AND PUSHING THROUGH THE VALLEY EARLY FRIDAY. 00Z ECMWF IS A BIT SLOWER WITH A WEAKER FRONT MOVING OFF THE COAST LATE FRIDAY. NOT CONFIDENT ON A DAY SEVEN FRONT SO WILL CONTINUE TO WARM UP TEMPERATURES INCREASE HUMIDITY AND LEAVE OUT THE CHANCE OF RAIN AT THIS TIME. MARINE /TONIGHT THROUGH SATURDAY NIGHT/ THE MAIN HAZARDS CONTINUE TO BE GUSTY SHOWERS AND ISOLATED STORMS. WHILE GALE FORCE GUSTS WILL BE RARE...30 KNOT GUSTS WILL NOT BE. HAVE ALREADY MENTIONED 1 NM OR LESS VISIBILITY IN THE FORECAST AND WILL CONTINUE TO DO SO UNTIL THE CONVECTION EXITS THE GULF SATURDAY NIGHT. AS FOR CONDITIONS OUTSIDE OF CONVECTION...SEAS SHOULD CONTINUE TO RUN AT 3 FEET OR LESS AND WINDS 15 KNOTS OR LESS THROUGH MIDNIGHT TONIGHT...WITH SOME UPTICK TOWARD DAYBREAK IN EACH AS THE SURFACE LOW BEGINS DEVELOPING AND SYNOPTIC INFLOW INCREASES OVER THE WATERS. AS FOR SATURDAY...CAUTION CONDITIONS ARE A LOCK AS WINDS SHOULD EASILY REACH 15 TO 20 KNOTS AND GUSTY. WOULD NOT BE SURPRISED IF ADVISORIES ARE NEEDED OVER ALL OR A PORTION OF THE WATERS BY LATE MORNING...FOR NOW...FORECAST IS RIGHT ON THE EDGE. BY SATURDAY NIGHT...WINDS SHIFT SHARPLY TO THE WEST THEN NORTHWEST BEFORE DAYBREAK SUNDAY. SPEEDS ARE TRICKY DUE TO VISCOUS NATURE OF THE STILL WARM/HUMID AIR BEHIND THE TROUGH AND LACK OF ANY COLD AIR ADVECTION...SO CAUTION EDGING ON ADVISORY LOOKS MOST LIKELY EVEN THOUGH WINDS ABOVE THE SURFACE WILL APPROACH 35 TO 40 KNOTS. SEAS SHOULD BUILD TOWARD 7 FEET BY DAYBREAK SUNDAY OFFSHORE WHERE FETCH IS GREATEST. SUNDAY THROUGH WEDNESDAY...A PROLONG PERIOD OF SMALL CRAFT ADVISORY CONDITIONS ARE ANTICIPATED AS THE PRESSURE GRADIENT TIGHTENS BEHIND THE PASSAGE OF A PACIFIC COLD FRONT AND ITS ASSOCIATED SURFACE LOW PRESSURE AREA. THE SURFACE LOW IS EXPECTED TO BE LOCATED OFF THE COAST OF LOUISIANA EARLY SUNDAY AND STRENGTHENING AS IT BEGINS TO SLOW DOWN ITS FORWARD MOTION. NORTHWEST TO NORTH WINDS SUNDAY MORNING TO BECOME MORE NORTHERLY LATER SUNDAY AND MAINTAIN STRONG LEVEL THROUGH MONDAY. SEAS TO INCREASE AS WINDS VEER NORTH AND SUSTAIN HIGH LEVELS UNTIL WINDS BEGIN TO DIMINISH MONDAY EVENING. QUICKLY IMPROVING CONDITIONS TUESDAY INTO WEDNESDAY A HIGH PRESSURE BUILDS OVER THE COASTAL WATERS. AVIATION...TRICKY FORECAST AS ALWAYS WITH FAST MOVING CELLS. HAVE MAINTAINED MENTION OF PRECIPITATION THROUGH 22Z BUT TAPERED TO JUST TEMPO MVFR SHOWERS AND LOCAL MVFR CEILINGS. BY SUNSET...EXPECT ALL THE SHOUTING TO BE OVER...TEMPORARILY...WITH PLENTY OF MID AND HIGH LEVEL MOISTURE AND PATCHY MVFR CUMULUS WHICH SHOULD STAY LARGELY SCATTERED. AFTER 09Z...KBRO/KHRL MAY SEE DINKY SHOWERS WITH BRIEF REDUCTIONS IN VISIBILITY TO MVFR BUT NOTHING MORE. FOR SATURDAY MORNING...ACTIVITY SHOULD KICK UP A BIT AFTER 14/15Z WITH FAST MOVING BUT POTENT CELLS BRIEFLY DROPPING CEILINGS TO LOW MVFR AND VISIBILITIES TO LOW MVFR/HIGH IFR RANGE. SOUTHERLY WINDS WILL GUST ABOVE 20 KNOTS BEFORE NOON...AND COULD REACH 30 KNOTS IN ANY STRONGER CONVECTION. HYDROLOGY...AT LONG LAST...SIGNIFICANT RAINS ARE FALLING IN THE RIO GRANDE BASIN ABOVE FALCON AND AMISTAD TODAY...CONTINUING INTO EARLY SATURDAY BEFORE SHIFTING EAST. SATELLITE RAINFALL ESTIMATES SUGGEST MORE THAN 3 INCHES HAVE FALLEN SO FAR IN THE BIG BEND PORTION OF THE BASIN WITH MUCH MORE COMING THROUGH EARLY SATURDAY. THIS /MAY/ MEAN A BRIEF HALT TO THE STEADY DROPS AT AMISTAD INTERNATIONAL RESERVOIR...WHICH HAS FALLEN BELOW 50 PERCENT CAPACITY AS RELEASES HAVE BEEN INCREASED TO PUMP UP FALCON RESERVOIR ABOVE 20 PERCENT. THAT'S THE GOOD NEWS IN THE SHORT TERM...PERHAPS WITH A WEEK OR TWO OF TEMPORARY SLOWING. THE BAD NEWS IS THE FAST MOVEMENT OF EVENTS...FOLLOWED BY WHAT COULD BE A PROLONGED DRY PERIOD FOR THE BASIN AS OCTOBER ARRIVES. LOOK FOR UPDATES TO RESERVOIR LEVELS IN DROUGHT STATEMENTS AND OUTLOOKS OVER THE NEXT FEW WEEKS. && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV
Hazardous weather outlook, Sep 28, 4:35 AM CDT, 23 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 435 AM CDT FRI SEP 28 2012 TXZ248>257-291100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 435 AM CDT FRI SEP 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON HOURS. ANY OF THE HEAVIER AND SLOWER MOVING THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE NUISANCE FLOODING IN LOW LYING AND POORLY DRAINING AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON HOURS. ANY OF THE HEAVIER AND SLOWER MOVING THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE NUISANCE FLOODING IN LOW LYING AND POORLY DRAINING AREAS. A MODERATE TO HIGH RISK OF RIP CURRENTS IS LIKELY AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-291100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 435 AM CDT FRI SEP 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR PORTIONS OR ALL OF THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY SATURDAY THROUGH MONDAY DUE TO STRONGER WINDS AND HIGHER SEAS CREATED DUE TO THE PASSAGE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 29, 12:42 AM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1242 AM CDT SAT SEP 29 2012 TXZ248-290630- ZAPATA- 1242 AM CDT SAT SEP 29 2012 ...STRONG THUNDERSTORM WILL AFFECT NORTHWEST ZAPATA COUNTY... A STRONG THUNDERSTORM...MOVING NORTHEAST AT 40 MPH...WILL AFFECT RURAL NORTHWESTERN ZAPATA COUNTY AND RURAL NORTHERN ZAPATA COUNTY...UNTIL 130 AM CDT. GUSTY WINDS UP TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. SOME DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. 63
Special weather statement, Sep 29, 1:34 AM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 134 AM CDT SAT SEP 29 2012 TXZ248-290800- ZAPATA- 134 AM CDT SAT SEP 29 2012 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ZAPATA COUNTY... A LINE OF THUNDERSTORMS...MOVING NORTHEAST AT 30 MPH...WILL AFFECT RURAL NORTHERN ZAPATA COUNTY...UNTIL 300 AM CDT. GUSTY WINDS UP TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. SOME DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. 63
Special weather statement, Sep 29, 2:21 AM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 221 AM CDT SAT SEP 29 2012 TXZ249-290800- JIM HOGG- 221 AM CDT SAT SEP 29 2012 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JIM HOGG COUNTY... A LINE OF THUNDERSTORMS...MOVING NORTHEAST AT 30 MPH...WILL AFFECT THOMPSONVILLE...RANDADO...SOUTH FORK ESTATES AND HEBBRONVILLE...UNTIL 300 AM CDT. GUSTY WINDS UP TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. SOME DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. THIS STORM WILL PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. 63
Special weather statement, Sep 29, 2:57 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 257 AM CDT SAT SEP 29 2012 TXZ249-290930- JIM HOGG- 257 AM CDT SAT SEP 29 2012 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JIM HOGG COUNTY... A LINE OF THUNDERSTORMS...MOVING EAST AT 25 MPH...WILL AFFECT THOMPSONVILLE...RANDADO...GUERRA AND SOUTH FORK ESTATES...UNTIL 430 AM CDT. GUSTY WINDS UP TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. SOME DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. 63
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 1:49 AM CDT | Areal Flood Advisory | BRO | Zapata | 56 min |
| Sep 29, 2:44 AM CDT | Areal Flood Advisory | BRO | Zapata | 61 min |
| Sep 29, 3:42 AM CDT | Flash Flood Warning | BRO | Zapata | 48 min |
Nearby
Small Craft Advisories in Texas, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.